Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

daughter given yaz prescription by doctor

I am for birth control but I have been reading that this one has side effects such as depression and panic attacks My daughter is already prone to these and I don't want to make things worse. What pills have worked for your daughters?

Answer Question
 
Anonymous

Asked by Anonymous at 6:01 PM on May. 19, 2009 in Teens (13-17)

Answers (8)
  • im on yaz and im doing good on it. aside from missing a pill and then getting my period early. im also battle depression and panic attacks.
    SThompson21

    Answer by SThompson21 at 6:02 PM on May. 19, 2009

  • I was on Yaz for a year and a half and had to stop taking it. Not because I had panic attacks but because it made me sick. For literally 6 months straight I had a headache, stomachache, or both EVERY SINGLE DAY. My mom suggested I stop taking them to see if that helped and sure enough it did! Now I'm pregnant, but oh well at least I felt better for awhile. Haha. I would just let her try them out and see how they work for her. You can always change to a different brand or stop them all together if they are causing problems. Some things work for some people and not for others. You'll never know until you try though.
    Ash9724

    Answer by Ash9724 at 6:04 PM on May. 19, 2009

  • I was on Yasmin when I was 18. I never got any side effects or anything.
    paige8608

    Answer by paige8608 at 6:04 PM on May. 19, 2009

  • Birth control pills can increase a woman's risk of contracting an STD. I hope that you have had the banana and condom talk with her.
    rkoloms

    Answer by rkoloms at 7:21 PM on May. 19, 2009

  • I have anxiety/panic issues and am on Yaz and have no issues. As a matter of fact, my anxiety has gotten better. I love Yaz, less cramps, bloating and my period is shorter and lighter. Give it a couple of months before you decide anything, it takes a few months for the body to regulate with the pills. If there seems to be a lot of side effects or problems after a few months, ask the doctor to switch to something else. ALL birth control has it's risks as does any medication. The side effects don't happen to everyone.
    tyfry7496

    Answer by tyfry7496 at 9:48 PM on May. 19, 2009

  • being on the pill doesnt make you more liable to get an STD...if you have sex with someone who has it your gonna get it period. every form of the pill has side affects alot of them very similiar to the ones you can get from Yaz...and most of the time you dont really get those side affects its just kinda possible
    hug4akiss

    Answer by hug4akiss at 10:23 PM on May. 19, 2009

  • I would put her on the depo shot i got pregnant on yaz and always had a headache
    MiasMommy6908

    Answer by MiasMommy6908 at 9:23 PM on May. 26, 2009

  • I had horrible depression while on Yaz. and really really bad mood swings would talk about killing myself all the time I also lost my gallbladder which I am not thinking was related to taking the Yaz. I am on no birth control now and am feeling a lot better no longer have the depression I did while on it.
    Anonymous

    Answer by Anonymous at 6:31 PM on Jul. 15, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN